Alert archive / Nebraska / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 93, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 8, 2002, 11:57 PM CDT for Red Willow County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2002, 11:57 PM CDT (04:57 UTC)
- Expired
- Aug 9, 2002, 12:45 AM CDT
- In force
- 48 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Red Willow County, NE
The radar
The Goodland radar (KGLD), 140 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1935 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1731 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
183 WUUS53 KGLD 090457 SVRGLD NEC145-090545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1157 PM CDT THU AUG 8 2002 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RED WILLOW COUNTY IN SOUTHWEST NEBRASKA * UNTIL 1245 AM CDT * AT 1157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 9 MILES NORTH OF MCCOOK TO 7 MILES NORTHWEST OF DANBURY...OR FROM 9 MILES NORTH OF MCCOOK TO 9 MILES SOUTHEAST OF MCCOOK...MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... DANBURY AT 1205 AM CDT INDIANOLA AT 1210 AM CDT LEBANON AT 1215 AM CDT BARTLEY AT 1220 AM CDT AT 1155 PM THIS STORM PRODUCED WINDS OF 60 MPH MPH AT THE MCCOOK AIRPORT. SMALL HAIL AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. && LAT...LON 4034 10074 4001 10057 4000 10018 4034 10019 ENTWISTLE &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 9:15 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 8, 9:15 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 815 PM MDT THU AUG 8 2002 WILL BE UPDATING FORECAST TO STRIPE POPS HIGHER IN THE NORTH TO SLOWER IN THE SOUTH. NEXT AXIS OF STORMS...IN MY COLORADO COUNTIES AT 02Z...MOVING EASTWARD. EXPECTED STORMS TO CONTINUE NORTH OF HIGHWAY 36 WITH LESSER COVERAGE SOUTH. OTHER UPDATED DEALS WITH WIND FOR REST OF THE NIGHT AND TOMORROW MORNING AS FRONT WILL BE A BIT SLOWER TO MOVE IN THAN PRESENTED IN ZONES...SO WILL SLOW WIND SHIFT TO MID DAY. .GLD...NONE. ENTWISTLE
Nearby
Severe Thunderstorm Warnings in Nebraska, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.